Pfizer Recalls Select Batches of Antibiotic in AustraliaBy
Pfizer has issued a voluntary Class I recall in Australia of 10 batches of its antibiotic, gentamicin Injection BP 80 mg in 2-mL Steriluer ampoules in packs of 10 and 50, to the consumer level.
The Australian Therapeutic Goods Administration (TGA), the pharmaceutical regulatory body of Australia, said in a statement that the affected batches of gentamicin injection may contain higher than expected amounts of histamine.
Histamine injected intravenously or intramuscularly can potentially lead to signs and symptoms of hypersensitivity reactions, including severe allergic reaction (anaphylaxis), according to the TGA. A Class I recall occurs when the product deficiency is potentially life-threatening or could cause a serious risk to health.
Gentamicin Injection belongs to a group of medicines known as aminoglycoside antibiotics. It is primarily used in hospitals, but it can be dispensed from community pharmacies for use in settings such as nursing homes or local clinics.